Alert archive / New Hampshire / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 13, 2015, 4:25 PM EDT for Coos County, New Hampshire. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 13, 2015, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 126 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:00 PM EDT | FLASH FLOOD | 4 Ene Lancaster, NH | WHIPPLE BROOK RAPIDLY ROSE AND WENT OVER ITS BANK... FLOODING A NUMBER OF FIELDS. IT ALSO FLOWED OVER LOST NATION ROAD AND WASHED OUT THE SHOULDER OF THE ROAD. HIGHWAY MANAGER SAID FILL WAS NEEDED IN SEVERAL AREAS ALONG LOST NATION ROAD. |
| Jul 13, 5:05 PM EDT | FLASH FLOOD | 1 Ssw Jefferson, NH | A SMALL BROOK THAT FLOWS THROUGH WAUMBEK GOLF COURSE RAPIDLY OVERFLOWED ITS BANKS AND WASHED OUT CART PATHS AND FLOODED SEVERAL FAIRWAYS. |
| Jul 13, 5:05 PM EDT | FLASH FLOOD | Jefferson, NH | HIGHWAY MANAGER IN JEFFERSON... NH NOTED THAT THE SHOULDER WAS WASHED OUT IN SEVERAL LOCATIONS ALONG RT 115A... RT 115 AND SEVERAL BACK ROADS. MILL BROOK OVERFLOWED ITS BANKS NEAR THE RT 115 AND 115A INTERSECTION... BUT NO DAMAGE WAS CAUSED TO THE ROAD ITSELF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WGUS51 KGYX 132025
FFWGYX
NHC007-132330-
/O.NEW.KGYX.FF.W.0002.150713T2025Z-150713T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
425 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 730 PM EDT
* AT 425 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTERN BERLIN...LANCASTER...STRATFORD...CARROLL...JEFFERSON...
DALTON...DUMMER...GROVETON...WHITEFIELD...STARK...NORTHUMBERLAND...
RANDOLPH AND MILAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4449 7163 4448 7163 4450 7158 4454 7158
4456 7159 4456 7156 4459 7154 4460 7156
4464 7156 4466 7158 4475 7163 4477 7160
4476 7130 4426 7139 4428 7158 4431 7159
4433 7165 4445 7166
$$
LEGROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:47 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 13, 2:47 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 247 PM EDT MON JUL 13 2015 .SYNOPSIS... A WEAK PRESSURE PATTERN WILL REMAIN IN PLACE OVER NEW ENGLAND THE NEXT COUPLE OF DAYS AS LOW PRESSURE APPROACHES FROM THE WEST AND CLAUDETTE MOVES TOWARD THE CANADIAN MARITIMES. A COLD FRONT WILL CROSS THE REGION ON WEDNESDAY AND WILL BE FOLLOWED BY HIGH PRESSURE FOR THE END OF THE WEEK AND INTO THE WEEKEND...PERHAPS LASTING INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... A WEAK UPPER AIR DISTURBANCE EMBEDDED WITHIN DEEP LAYER RIDGING OVERHEAD IS ALLOW FOR SCT SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NH AS OF 1830Z THIS AFTERNOON. THESE MAY BECOME MORE WIDESPREAD IN WESTERN NH PRIOR TO SUNSET BEFORE DISSIPATING WITH LOSS OF DAYTIME HEATING. THE MAIN THREAT WILL BE TORRENTIAL DOWNPOURS...BUT AN ISOLD SEVERE WIND GUST CANNOT BE RULED OUT. AFTER SUNSET...CLEARING SHOULD TAKE PLACE AND PATCHY DENSE RADIATION FOG IS LIKELY TO DEVELOP LATE TONIGHT...PARTICULARLY IN RIVER VALLEYS. SOUTHEAST SFC FLOW MAY BRING SOME FOG AND STRATUS INTO THE IMMEDIATE COASTLINE LATE TONIGHT AS WELL. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... TUESDAY SHOULD BE A MAINLY DRY DAY...ALTHOUGH ISOLATED SHOWERS AND THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT AS HEIGHTS FALL LATER IN THE DAY. THE CHANCES FOR SHOWERS AND ISOLD THUNDERSTORMS WILL INCREASE AFTER MIDNIGHT TUESDAY NIGHT AS A COLD FRONT DROPS INTO THE REGION AND FORCING FOR ASCENT INCREASES WITH AN APPROACHING SHORT WAVE TROUGH. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... COLD FRONT CROSSES THE FORECAST AREA WED. TIMING LOOKS TOO FAST TO CAPITALIZE ON DAYTIME HEATING...THUS NOT EXPECTING WIDESPREAD TSTMS AT THIS TIME. THERE DOES AT LEAST APPEAR TO BE MARGINAL INSTABILITY ALOFT...SO WILL MENTION ISOLATED THUNDER WITH FROPA. HIGH PRES MOVES IN WED NIGHT. GRADIENT FLOW OVERNIGHT SHOULD LIMIT THE AMOUNT OF RADIATIONAL COOLING WED NIGHT. HIGH PRES SETTLES OVERHEAD THU NIGHT...AND EXPECT THIS TO BE THE COOLER OF THE TWO NIGHTS. ALSO PATCHY VALLEY FOG IS POSSIBLE WITH CLEAR AND CALM CONDITIONS. NEXT CHANCE FOR PCPN COMES OVER THE WEEKEND...AS NEXT S/WV TROF APPROACHES THE REGION. SHOWERS AND TSTMS WILL BE POSSIBLE LATE SAT AND SUN...WITH UNSETTLED WX LINGERING POSSIBLY INTO EARLY NEXT WEEK. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SHORT TERM...WDLY SCT IFR CONDITIONS IN WDLY SCT SHOWERS AND THUNDERSTORMS ACROSS NEW HAMPSHIRE...PARTICULARLY NORTHERN NH...THROUGH 00Z THIS EVENING. OTHERWISE...RIVER VALLEY FOG IS EXPECTED LATER TONIGHT AS WELL AS POTENTIALLY SOME LOCALLY LOWER CONDITIONS ON THE IMMEDIATE COAST DUE TO ADVECTION FOG AND STRATUS THROUGH 13Z TUESDAY. MAINLY VFR TUESDAY WITH LOWERING CONDITIONS POSSIBLE TUESDAY NIGHT IN STRATUS AND SHOWERS/ISOLD THUNDER. LONG TERM...VFR CONDITIONS EXPECTED TO PREVAIL IN THE EXTENDED. EARLY IN THE PERIOD COLD FRONT CROSSING THE FORECAST AREA WED MAY BRING AREAS OF MVFR IN SHRA/TSRA...WITH ISOLATED IFR OR LOWER IN THE HEAVIER PRECIP. HIGH PRES MOVES IN THU...SETTLING OVER THE AREA FRI MORNING. SOME VALLEY FOG MAY BE POSSIBLE FOR THE FAVORED LOCATIONS EARLY FRI BEFORE LIFTING DURING THE DAY. && .MARINE... SHORT TERM...SUB-SCA CONDITIONS ARE EXPECTED ON THE WATERS TONIGHT THROUGH TUESDAY NIGHT...BUT INCREASING CHANCES FOR MARINE FOG COULD LIMIT VSBYS LATE TONIGHT THROUGH TUESDAY NIGHT. LONG TERM...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THRESHOLDS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM...EKSTER SHORT TERM...EKSTER LONG TERM...LEGRO
Hazardous weather outlook, Jul 13, 2:53 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 253 PM EDT MON JUL 13 2015 MEZ007>009-012>014-018>028-NHZ001>015-141900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 253 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-141900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 253 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 2:22 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 222 PM EDT MON JUL 13 2015 NHZ002-131900- SOUTHERN COOS NH- 222 PM EDT MON JUL 13 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN COOS COUNTY IN NEW HAMPSHIRE * UNTIL 300 PM EDT * AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 11 MILES EAST OF LANCASTER...MOVING TO THE NORTH AT 5 MPH. * WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... MILAN... YORK POND... BERLIN... DUMMER... AND SHELBURNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 4440 7117 4440 7148 4469 7151 4469 7112 TIME...MOT...LOC 1820Z 177DEG 4KT 4449 7134 LEGRO
Special weather statement, Jul 13, 3:01 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 301 PM EDT MON JUL 13 2015 NHZ002-131945- SOUTHERN COOS NH- 301 PM EDT MON JUL 13 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN COOS COUNTY IN NEW HAMPSHIRE * UNTIL 345 PM EDT * AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 9 MILES EAST OF LANCASTER. THIS STORM WAS NEARLY STATIONARY. * WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... MILAN... DUMMER... YORK POND... STARK... AND GROVETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 4445 7119 4441 7145 4469 7156 4474 7115 TIME...MOT...LOC 1859Z 145DEG 2KT 4451 7138 LEGRO
Special weather statement, Jul 13, 3:41 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
341 PM EDT MON JUL 13 2015
NHZ001-002-132015-
NORTHERN COOS NH-SOUTHERN COOS NH-
341 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 415 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STRATFORD...MOVING TO THE NORTH AT 10
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD...
YORK POND...
STARK...
AND GROVETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4478 7126 4450 7133 4448 7153 4457 7156
4459 7154 4460 7156 4461 7155 4464 7156
4466 7158 4471 7160 4475 7163
TIME...MOT...LOC 1940Z 177DEG 10KT 4460 7144
LEGROSpecial weather statement, Jul 13, 4:06 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
406 PM EDT MON JUL 13 2015
NHZ002-132030-
SOUTHERN COOS NH-
406 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 430 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LANCASTER...MOVING TO THE NORTH AT 5
MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...
YORK POND...
JEFFERSON...
AND WHITEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4449 7163 4447 7163 4449 7162 4449 7160
4450 7158 4452 7159 4453 7158 4454 7158
4456 7160 4454 7129 4434 7137 4435 7162
4448 7164
TIME...MOT...LOC 2003Z 184DEG 3KT 4442 7150
LEGROThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:22 PM EDT | Special Weather Statement | GYX | Coos | 38 min |
| Jul 13, 3:01 PM EDT | Special Weather Statement | GYX | Coos | 44 min |
| Jul 13, 3:41 PM EDT | Special Weather Statement | GYX | Coos | 34 min |
| Jul 13, 4:06 PM EDT | Special Weather Statement | GYX | Coos | 24 min |
| Jul 13, 4:34 PM EDT | Special Weather Statement | GYX | Coos | 26 min |
| Jul 13, 4:48 PM EDT | Special Weather Statement | GYX | Coos | 27 min |
| Jul 13, 5:19 PM EDT | Areal Flood Advisory | GYX | Coos | 3 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.